Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 587, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 9, 2012, 9:52 PM CST for Morehouse Parish, Richland Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2012, 9:52 PM CST (03:52 UTC)
- Expired
- Dec 9, 2012, 10:30 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 176 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 9:55 PM CST | TSTM WND DMG | 5 S Bastrop, LA | TREE DOWN ALONG HWY 139. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 5:47 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
357
WUUS54 KJAN 100352
SVRJAN
LAC067-083-100430-
/O.NEW.KJAN.SV.W.0587.121210T0352Z-121210T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CST SUN DEC 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...
* UNTIL 1030 PM CST
* AT 952 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF BASTROP TO
12 MILES NORTHWEST OF START TO 11 MILES WEST OF BUCKNER MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUCKNER BY 1005 PM CST...
GALION...ALTO AND START BY 1010 PM CST...
ARCHIBALD AND RAYVILLE BY 1020 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.
&&
LAT...LON 3280 9206 3301 9144 3289 9150 3285 9157
3275 9160 3271 9164 3267 9164 3267 9160
3242 9164 3228 9187 3227 9203 3238 9201
3253 9191 3259 9194 3265 9192 3270 9198
3270 9206
TIME...MOT...LOC 0352Z 254DEG 34KT 3273 9195 3259 9199
3233 9208
$$
JC2 follow-up statements
935
WWUS54 KJAN 100420
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1020 PM CST SUN DEC 9 2012
LAC067-083-100430-
/O.CON.KJAN.SV.W.0587.000000T0000Z-121210T0430Z/
RICHLAND LA-MOREHOUSE LA-
1020 PM CST SUN DEC 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR SOUTHEASTERN MOREHOUSE AND RICHLAND PARISHES...
AT 1020 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF OAK
RIDGE TO OAK RIDGE TO ALTO MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARCHIBALD AND RAYVILLE BY 1025 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.
&&
LAT...LON 3238 9201 3252 9191 3259 9194 3271 9190
3291 9154 3289 9150 3285 9158 3275 9160
3271 9164 3267 9164 3266 9160 3242 9164
3228 9187 3227 9203
TIME...MOT...LOC 0420Z 254DEG 34KT 3280 9165 3266 9169
3239 9185
$$
JC862
WWUS54 KJAN 100427
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CST SUN DEC 9 2012
LAC067-083-100437-
/O.EXP.KJAN.SV.W.0587.000000T0000Z-121210T0430Z/
RICHLAND LA-MOREHOUSE LA-
1027 PM CST SUN DEC 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOREHOUSE AND
RICHLAND PARISHES WILL EXPIRE AT 1030 PM CST...
WIND GUSTS TO 50MPH WILL REMAIN POSSIBLE WITH THESE STORMS AS THEY
CONTINUE TO MOVE EAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.
LAT...LON 3238 9201 3252 9191 3259 9194 3271 9190
3291 9154 3289 9150 3285 9158 3275 9160
3271 9164 3267 9164 3266 9160 3242 9164
3228 9187 3227 9203
TIME...MOT...LOC 0427Z 254DEG 34KT 3282 9157 3268 9161
3241 9177
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 3:16 PM CST, 6 hours 36 minutes earlier.
Area forecast discussion, Dec 9, 3:16 PM CST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 316 PM CST SUN DEC 9 2012 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO THE DELTA LATE THIS EVENING AND CONTINUE TO MOVE ACROSS THE AREA THROUGH THE NIGHT. THE MODELS HAVE SPED UP THE FRONT A TOUCH FROM PREVIOUS RUNS AND ALSO CONTINUE TO INDICATE MARGINAL INSTABILITY WITH AROUND 400-600 J/KG OF MU CAPE WITH THE INSTABILITY WAINING AS THE FRONT PROGRESSES ACROSS THE AREA. THE NAM CONTINUES TO BE THE MOST UNSTABLE...BUT IT IS THE OUTLIER WITH THE GFS/ECMWF BOTH IN AGREEMENT OF LESS CAPE. THE MODELS CONTINUE TO INDICATE AROUND 25KT OF 0-1KM SHEAR WITH THE STRONGEST SHEAR THIS EVENING AND BECOMING UNIDIRECTIONAL OUT OF THE SOUTHWEST TONIGHT...SO CONTINUE EXPECT A SQUALL LINE TO MOVE THROUGH THE AREA WITH STRONG TO SEVERE POSSIBLE. EXPECT STRONG WINDS TO BE THE MAIN RISK WITH GUSTS OF 40-60 MPH. THE HIGHEST RISK OF SEVERE WILL BE MAINLY FOR AREAS NORTHWEST OF THE NATCHEZ TRACE ASSOCIATED WITH THE BEST INSTABILITY. THE FRONT WILL MOVE EAST OF THE AREA BY EARLY TO MID AFTERNOON ON MONDAY WITH SHOWERS ENDING FROM NORTHWEST TO SOUTHEAST. THE SURFACE GRADIENT IN THE WAKE OF THE FRONT WILL BE TIGHT ENOUGH TO SUPPORT GUSTY WINDS...WITH GUSTS FROM 25-30 MPH POSSIBLE IN THE DELTA DURING THE LATE MORNING INTO THE AFTERNOON HOURS. COLD HIGH PRESSURE WILL BUILD IN OVER THE AREA MONDAY NIGHT INTO TUESDAY WITH LOWS FALLING INTO THE UPPER 20S TO LOW 30S. A COOL DAY IS ON TAP FOR TUESDAY WITH HIGHS ONLY CLIMBING INTO THE MID 40S TO AROUND 50. CLOUDS WILL BE ON THE INCREASE LATE ON TUESDAY AS A BAROCLINIC ZONE SETS UP TO THE SOUTH OF THE AREA OUT AHEAD OF ANOTHER STRONG UPPER TROUGH THAT WILL MOVE THROUGH ON WEDNESDAY. WITH THE INCREASE IN CLOUDS THE TEMPERATURES MAY MODERATE A BIT TUESDAY NIGHT...SO WILL GO WITH GUIDANCE TEMPS FOR LOWS. A FEW LIGHT SPRINKLES...OR POSSIBLY A FEW FLURRIES MAY ALSO BE POSSIBLE IN THE SOUTHEAST EARLY ON WEDNESDAY ALSO. STUCK PRETTY CLOSE TO GUIDANCE TEMPERATURES THROUGH THE PERIOD...BUT DID RAISE ABOVE POP GUIDANCE TONIGHT IN SOME AREAS. DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND TUESDAY NIGHT...SO WILL ATTACH THE APPLICABLE PORTIONS OF THE PREVIOUS LONG TERM BELOW./15/ .PREVIOUS LONG TERM...LOW LEVEL CHILLY HIGH PRESSURE ANCHORED IN VICINITY WILL SPELL MOSTLY CLEAR SKIES FOR THE REGION LATE TUESDAY NIGHT THROUGH THURSDAY...ALTHOUGH LIGHT WINDS WILL TURN AROUND TO THE SOUTH BY THURSDAY. TEMPERATURES WILL AVERAGE AROUND 5 TO 10 DEGREES BELOW NORMAL (WHICH IS QUITE A DEPARTURE FROM RECENT TRENDS) TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. EXPECT MODERATION TO NEAR NORMAL THURSDAY INTO THURSDAY NIGHT WITH SUBTLE INCREASE IN HIGHER CLOUDS AS ENERGY GATHERS OUT TO OUR WEST. VIGOROUS INFLUX OF THE PACIFIC UPPER JET INTO THE FOUR CORNERS AND SOUTHERN PLAINS LATE NEXT WEEK AND INTO THE WEEKEND WILL PUT THE LOWER MISSISSIPPI IN THE CROSSHAIRS FOR STORMINESS BY NEXT WEEKEND. MENTIONED ENERGY WILL COME UP AGAINST NORTHERN FRINGE OF SUBTROPICAL RIDGING IN THE DEEP SOUTH...POTENTIALLY SETTING THE STAGE FOR A ROUND OR TWO OF NEARBY CYCLOGENESIS OCCURRING ALONG STALLING FRONTS. INITIAL MODEL PROJECTIONS SHOWS PLENTY OF MOISTURE WILL CONGREGATE IN THE WESTERN GULF AND PROVIDE FUEL FOR AT LEAST HEAVY RAIN PRODUCTION AS WE GO INTO THE FIRST PART OF NEXT WEEK. THIS PERIOD FROM LATE THIS WEEK INTO EARLY NEXT WEEK WILL HAVE TO BE WATCHED CLOSELY FOR IMPACT WEATHER IN THE DAYS TO COME...BUT UNCERTAINTY WAY TOO HIGH TO START MENTIONING IN THE HWO AT THIS JUNCTURE. FOR NOW I GENERALLY ACCEPTED MEX MOS POPS (ALTHOUGH DELAYING ONSET OF SIGNIFICANT POPS A LITTLE) AND WHOLLY ACCEPTED MEX TEMPS TRENDING ABOVE NORMAL. /BB/ && .AVIATION...BROKEN TO SCATTERED MVFR/VFR CLOUDS 2-5K FEET WILL CONTINUE THIS EVENING WITH GUSTY S WINDS 13-20KTS. ISOLATED SHRA/TSRA ARE UNDERWAY FOR OUR WRN/SRN PORTIONS AND THESE PICK UP TO SCATTERED/NUMEROUS COVERAGE W OF I-55 FROM 00Z-06Z. A STRONG COLD FRONT MOVING THROUGH CENTRAL AR/ERN TX PUSHES INTO OUR DELTA BY 05-08Z...REACHING A GRENADA-KTVR-KHEZ LINE 09-12Z... KGTR-KJAN-KMCB LINE 12-15Z...KMEI-KHBG LINE 16-19Z. A LINE OF SHRA/TSRA IS LIKELY WITH THE FROPA WHEN A FEW WIND GUSTS OF 40-55KTS COULD OCCUR. OTHERWISE...WIND SHIFTS TO THE NNW AT 15-30KTS AND MVFR CONDITIONS SHOULD LOWER TO AREAS OF IFR IN RAIN FOR MUCH OF MONDAY AFTERNOON DURING THE STRONGEST CAA. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 57 30 49 / 100 100 2 12 MERIDIAN 62 64 31 50 / 86 100 12 14 VICKSBURG 53 53 29 49 / 100 70 0 10 HATTIESBURG 62 64 34 52 / 63 100 12 19 NATCHEZ 52 52 31 49 / 100 95 1 11 GREENVILLE 46 49 28 47 / 100 54 0 7 GREENWOOD 50 51 28 47 / 100 70 0 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/40
Hazardous weather outlook, Dec 9, 9:25 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 925 PM CST SUN DEC 9 2012 MSZ029>033-037>039-043>046-048>066-072>074-102045- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 925 PM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL...SOUTH AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED FROM ABOUT MIDNIGHT TONIGHT THROUGH 8AM MONDAY MORNING AS A SQUALL LINE OF STORMS MOVES EAST. WIND GUSTS OF 40 TO 60 MPH AND SMALL HAIL APPEAR TO BE THE MAIN RISKS...BUT A TORNADO CANNOT BE RULED OUT. WINDS ALONG THE FRONT ITSELF WILL GUST 30 TO 40 MPH IN PLACES AS MUCH COLDER AIR RETURNS BY MONDAY NIGHT WITH SUB-FREEZING OVERNIGHT TEMPERATURES ONCE AGAIN. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED INTO MONDAY MORNING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-102045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 925 PM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA... EXTREME SOUTHEAST ARKANSAS AND THE DELTA AREA OF MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY A DEVELOPING SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE DELTA REGION AS WE GO INTO THE EARLY MORNING HOURS. DAMAGING WIND GUSTS OF 50 TO 60 MPH AND HAIL APPEAR TO BE THE MAIN RISKS...WITH A LESSER RISK FOR A COUPLE OF TORNADOES AS THE STORMS DEVELOP AND FORM INTO A SQUALL LINE. WINDS ALONG THE FRONT ITSELF WILL GUST UP TO 40 MPH IN PLACES LATE TONIGHT AS MUCH COLDER AIR RETURNS BY MONDAY NIGHT WITH SUB-FREEZING OVERNIGHT TEMPERATURES ONCE AGAIN. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED INTO EARLY MONDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN EC
In the hours before
Special weather statement, Dec 9, 4:31 PM CST, 5 hours 21 minutes before
MSZ066-073-074-092330-
LAMAR MS-JONES MS-FORREST MS-
431 PM CST SUN DEC 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CST SUN DEC 9 2012
A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH WINDS
WAS MOVING THROUGH THE HATTIESBURG TO LAUREL AREA AT 428 PM
CST...MOVING NORTHEAST AT 20 MPH.
PEOPLE IN FORREST...SOUTHERN JONES AND EASTERN LAMAR COUNTIES SHOULD
BE AWARE OF THESE STORMS THROUGH 530PM.
LAT...LON 3091 8935 3100 8935 3100 8941 3098 8943
3097 8947 3101 8951 3101 8956 3143 8947
3143 8940 3174 8940 3160 8893 3144 8894
3143 8914 3113 8914 3090 8932
TIME...MOT...LOC 2228Z 224DEG 18KT 3088 8944
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 10:19 PM CST | Special Weather Statement | JAN | East Carroll, West Carroll | 26 min |
| Dec 9, 10:36 PM CST | Special Weather Statement | JAN | East Carroll | 24 min |
| Dec 9, 11:20 PM CST | Special Weather Statement | JAN | Madison | 25 min |
| Dec 10, 5:03 AM CST | Special Weather Statement | JAN | Concordia | 32 min |
| Dec 10, 5:06 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.